Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 46, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Jun 14, 2022, 4:41 AM EDT for Licking County, Ohio. It took effect at Jun 14, 2022, 6:09 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2022, 4:41 AM EDT (08:41 UTC)
- In effect from
- Jun 14, 2022, 6:09 AM EDT
- Expired
- Jun 14, 2022, 3:23 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon Creek near Granville (GRNO1). The gauge peaked at 14.37 ft at Jun 14, 2022, 11:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jun 13, 4:10 PM EDT, 12 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 4:10 PM EDT, 12 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
410 PM EDT Mon Jun 13 2022
.SYNOPSIS...
Strong to severe thunderstorms are possible tonight as embedded
mid level disturbances interact with a very unstable airmass
Hot and humid conditions build in for the middle of the week
with near record temperatures possible. Rain chances increase
toward the end of the work week with a cold front.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Convection is already developing and starting to move
east/southeast into the forecast area this afternoon.
Into the evening, Severe Thunderstorm Watch #354 is in effect
for parts of the region (west central Ohio, parts of the
Whitewater/Miami Valley, the Tri-State, parts of south central
Ohio and northeast Kentucky). Extreme instability is in place
across this area (4000-5000 J/kg MLCAPE). We are waiting to see
if the convection will form a cold pool and propagate southeast
with the 0-3 km shear. If this occurs, damaging winds will be
possible. Still, can not rule out large hail and an isolated
tornado if bowing structures develop. In addition, pwats over 2+
inches will result in efficient heavy rainfall which could
cause some flooding issues. This activity, per some CAMs, should
exit the region between 8 pm and 10 pm. Note: A Heat Advisory
is in effect for the far west/southwest. This may be cancelled
early should thunderstorms appreciably cool the low levels.
For tonight, models continue to indicate that yet another
convectively enhanced mid level disturbance will drop southeast
into the eastern Great Lakes. At the same time, a warm front
will try to pivot northeast. As a low level jet gets going, it
will try to feed unstable air into this feature. This may result
in an MCS or two (depending on CAM solutions). Right now, our
northern and northeast zones will have a threat of more severe
weather should these features move through. Damaging winds will
once again be the primary threat (could be significant). Still,
can not rule out large hail and an isolated tornado.
Additionally, efficient heavy rainfall will be possible that
could result in flooding issues. We will have to watch as some
models try to develop some training convection on the back of
the MCSs as we head into Tuesday morning. This may clip our
northeast zones. It will be very warm and muggy with lows in the
lower to mid 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
An anomalously strong upper level ridge will eventually be
centered over the Ohio Valley on Tuesday. During the warm, the
warm front may be near our northeast border where some lower
level clouds may linger due to the recent convection. Otherwise,
skies will generally clear from west to east, resulting in
mostly sunny skies by afternoon. Very high dewpoints will advect
into the region, between 75 and 80. These dewpoints will
combine with forecast temperatures into the lower to mid 90s to
result in heat index values in the 105 to 110 range. Have
upgraded the Excessive Heat Watch to an Excessive Heat Warning
for the entire forecast area. Some records may be approached,
tied, or broken. Please see the Climate Section below.
For Tuesday night, the mid level ridge will be in place. Under
mostly clear skies, it will be very warm and muggy with lows in
the mid and upper 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Ridge still fairly amplified through the day Wednesday,
providing highs in the low to middle 90s, with dewpoints in the
middle 70s. This will lead to heat index values exceeding 100
degrees yet again for the majority of our CWA, which would hit
Heat Advisory criteria. Take extra precautions throughout the
day. Wednesday night, the ridge starts to breakdown, becoming
more positively tilted. There will be a low end chance for pcpn
Wednesday night, but as of now, majority of the fa should remain
dry. Only have a 20% PoP overnight.
Further breakdown of the ridge on Thursday will allow a trough
to sink southward along with a surface cold front. Still some
inconsistencies amongst global models on timing and amount of
pcpn, but have trended PoPs higher during the day on Thursday.
H5 trough sinks further southward on Friday, providing
northwesterly flow aloft. Cooler and drier air is slow to filter
in, so high temperatures on Friday still expected to reach the
middle 80s to near 90. The remainder of the weekend favors dry
conditions and seasonably cool temperatures.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Low confidence/high impact weather is the story from now until
12Z Tuesday.
Thunderstorms are starting to erupt near a warm front across
central Indiana. It is still unclear how this will evolve over
the next several hours. It may stay scattered, or it could
congeal into a bonafide mesoscale convective system that could
affect most of our terminals late this afternoon into this
evening as they move southeast around a building mid level ridge
to our southwest. For now, will continue with VCTS/CB until a
pattern can be ascertained. If the thunderstorms congeal into an
MCS, appreciable winds may occur. Also, with a very moist
atmosphere, heavy rain is possible which would result in MVFR
ceilings and at least IFR or lower visibilities.
For this evening, convection, however it evolves, should shift
southeast from the terminals. Thereafter, our attention turns to
a convectively enhanced disturbance poised to dive southeast
into the eastern Great Lakes while a warm front pivots northeast
across our region. There have been signals of this also being
another significant MCS which may affect more of central Ohio
overnight. Again, still not enough confidence to go higher than
a VCTS/CB in the terminals. This convection should shift to the
east/southeast late tonight away from KCMH/KLCK toward 12Z. If
the rainfall occurs, some MVFR ceilings may form across central
Ohio. There will be a low love jet feeding into the storms
overnight. This feature will bring a period of non convective
LLWS between 06Z and 12Z Tuesday.
On Tuesday, the mid level ridge will build north into the Ohio
Valley. Despite a hot and humid airmass, this system will
provide for a capping inversion aloft, which without some kind
of forcing, convection is not expected at this time.
OUTLOOK...Thunderstorms possible Thursday into Thursday night.
&&
.CLIMATE...
Record Highs for June 14
CVG: 95 CMH: 94 DAY: 94
Record Highs for June 15
CVG: 96 CMH: 96 DAY: 96
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
Heat Advisory until 7 PM EDT this evening for OHZ042-060-070-
077.
KY...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
KYZ089>100.
Heat Advisory until 7 PM EDT this evening for KYZ089>096.
IN...Excessive Heat Warning from noon to 9 PM EDT Tuesday for
INZ050-058-059-066-073>075-080.
Heat Advisory until 7 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Clark
AVIATION...Hickman
CLIMATE...Hazardous weather outlook, Jun 13, 7:11 PM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 711 PM EDT Mon Jun 13 2022 OHZ026-034-035-043>046-052>056-063>065-073-074-150000- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Clark-Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross- Hocking- 711 PM EDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Tonight. Strong to severe storms will quickly move across central Ohio this evening. Damaging winds is the primary threat. For the overnight period, The potential exists for more strong to severe storms to occur. Strong straight line winds are the main threat, though large hail and an isolated tornado can not be ruled out. Locally heavy rainfall is possible and may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and overnight. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ042-051-060>062-070>072- 077-078-150000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Darke-Miami-Preble-Montgomery-Greene-Butler-Warren-Clinton- Hamilton-Clermont- 711 PM EDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ079>082-088-150000- Bracken-Robertson-Mason-Lewis-Brown-Highland-Adams-Pike-Scioto- 711 PM EDT Mon Jun 13 2022 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Strong to severe storms will quickly move across south central Ohio and northeast Kentucky this evening. Damaging winds will be the main threat. For the overnight period, the threat for additional storms is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter should already be activated for this evening.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:01 PM EDT | Areal Flood Warning | ILN | Butler | 8 hr |
| Jun 13, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 58 min |
| Jun 13, 10:50 PM EDT | Special Weather Statement | ILN | Hardin | 40 min |
| Jun 13, 11:12 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Hardin, Logan, Union | 63 min |
| Jun 13, 11:22 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 53 min |
| Jun 13, 11:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 59 min |
| Jun 13, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Shelby, Union | 56 min |
| Jun 14, 12:11 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 46 min |
| Jun 14, 12:15 AM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| Jun 14, 12:38 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 44 min |
| Jun 14, 3:40 AM EDT | Excessive Heat Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 12 hr |
| Jun 14, 3:42 AM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Jun 14, 3:52 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Hardin, Union | 20 min |
| Jun 14, 4:07 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 23 min |
| Jun 14, 4:52 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.